MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number AWG2-35-260-A
Medical Device Problem Codes Peeled/Delaminated (1454); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion oasis one action stent introduction system fs-oa-8.5.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The wire guide coating feels rough throughout the length of the device with small amounts of an unknown substance.The distal 25 cm of the wire guide has numerous kinks.Approximately 4 cm from the distal end, the wire guide covering bunched up like an accordion.Approximately 4.5 cm to 5.6 cm from the distal end is a section of bare core wire.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The fs-oa-8.5 was returned with unknown yellow substance on the catheter.The proximal end of the catheter has bunched up against the orange shrink tubing.The black tube has separated from the proximal end of the handle, exposing the central blue cable.Approximately 21.5 cm of the stent is extending from the distal end of the catheter.The distal end of the stent is kinked at the skive with additional bends and kinks throughout the exposed portion of stent.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the instructions for use for the fs-oa-8.5 state, "retract wire guide until it exits guiding catheter at ide port.Note: fluoroscopically visualize radiopaque band at ide port.When radiopaque distal tip of wire guide passes band, a disengagement from wire guide lumen will occur.Advance disengaged wire guide to maintain ductal access.Retract guiding catheter into endoscope while maintaining position of pushing catheter." the report indicates the user did not disengage the wire guide prior to retracting the guiding catheter.This likely caused the damage on the wire guide coating and the kink at the skive of the fs-oa-8.5 found during the laboratory evaluation.The instructions for use instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide (awg2-35-260-a).During an ercp with difficult anatomy, the physician was utilizing the awg2-35-260-a through the cook fusion oasis one action stent introduction system fs-oa-8.5.The physician requested the nurse for back tension.As the wire guide was still engaged, the district manager cautioned the user of the instructions for use for the fs-oa-8.5.The guidewire became stuck between the fs-oa-8.5's guide catheter and pusher.Once the devices were removed, it was noted that the coating on the wire had accordioned.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6680699
Report Number1037905-2017-00447
Device Sequence Number19236331
Product Code OCY
UDI-Device Identifier00827002476158
UDI-Public(01)00827002476158(17)200419(10)W3848238
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAWG2-35-260-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/09/2017
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1